MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. HD AUTOCLAVABLE CAMERA HEAD

SHIRAKAWA OLYMPUS CO., LTD. HD AUTOCLAVABLE CAMERA HEAD
Model Number OTV-S7PROH-HD-10Q
Medical Device Problem Code No Display/Image (1183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus that there was no image displayed from the camera head.The issue was found during preparation for an unspecified therapeutic procedure.The procedure was completed with a similar device, with no delay.There were no reports of patient harm.
 
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and the customer's allegation was confirmed.The device evaluation found failure of imaging components.In addition, the evaluation noted cable flaw, cable flooded, and cable twisted at the cable section; head section switch scratched button, and loose scope mount at the head section.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.E1: (b)(6) hospital.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.A review of the device history record found no deviations, that could have caused or contributed to the reported issue.It has been over 9 years, since the subject device was manufactured.Based on the results of the investigation, a root cause could not be determined.However, it is likely, that defect occurred on the imaging part then image was lost, due to effect of flooding from cable.A result of confirming, contents of the instruction manual at the time of shipment of the product regarding twist and scratch on the cable.There is following description.Therefore, it is determined, that indicated phenomenon may be prevented.Do not coil the camera cable with a diameter of less than 20 cm.The camera cable may be damaged.Never excessively pull the camera cable, but straighten it gradually when it is coiled.The camera cable could be damaged.Never excessively bend, pull, twist, coil, squeeze or crush the camera cable.The camera cable could be damaged.Do not use excessive force when wiping the external surfaces of the camera cable.The camera cable could be damaged.Never attempt to lift the entire assembly by the camera cable, while the camera head is attached to the endoscope.The camera cable could be damaged.Never use a clamp or forceps to attach the camera cable to another object.The camera cable could be damaged.Never clean, disinfect, sterilize or store this camera head together with sharp-tipped instruments (tweezers, forceps, knives, etc.).Doing so could scratch or tear holes in the camera cable, which could allow water to penetrate and damage electrical circuits inside the camera head.Olympus will continue to monitor field performance for this device.

Brand Name
HD AUTOCLAVABLE CAMERA HEAD
Common Device Name
CAMERA HEAD
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18169676
Report Number3002808148-2023-13089
Device Sequence Number7652643
Product Code FET
UDI-Device Identifier04953170252945
UDI-Public04953170252945
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K955404
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOTV-S7PROH-HD-10Q
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2023
Supplement Date Received by Manufacturer12/18/2023
Initial Report FDA Received Date11/20/2023
Supplement Report FDA Received Date01/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/14/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown